Thunderstorm Wind, Lee
- When
- May 10, 3:08 PM CST
- Where
- Lee County, Opelika
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.650, -85.367
Trees were blown down on Lee Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 2:45 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION...RETRANSMIT NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 PM CDT WED MAY 10 2006 .SHORT TERM... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO TRACK ACROSS CENTRAL ALABAMA THIS AFTERNOON. SEVERAL REPORTS OF DAMAGING WINDS... HAIL...AND FLASH FLOODING HAVE BEEN RECEIVED. TWO LINES OF THUNDERSTORMS EXIST WITH THE SOUTHERN LINE BEING THE MOST IMPRESSIVE ONE. BELIEVE THIS SOUTHERN LINE IS STEALING THE INFLOW FOR THE NORTHERN LINE SO EXPECT THIS ONE TO REMAIN BELOW SEVERE LIMITS. A DISTINCT BOUNDARY EXISTS WEST TO EAST FROM LUFKIN TX TO AUBURN AL. ALONG THIS BOUNDARY...SHOWERS AND THUNDERSTORMS HAVE ERUPTED AND WILL CONTINUE OVER THE NEXT SEVERAL HOURS. BELIEVE THE BEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF THIS BOUNDARY WHERE THE ATMOSPHERE REMAINS VERY UNSTABLE. THIS THOUGHT IS ILLUSTRATED NICELY IN THE NEW DAY ONE SEVERE OUTLOOK ISSUED BY SPC AS THE MODERATE RISK ONLY INCLUDES AREAS SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. COLD FRONT IS CURRENTLY ON THE ARKANSAS SIDE OF THE MISSISSIPPI RIVER. BELIEVE THE AREA WILL EXPERIENCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH THE FRONT. NORTHWEST MISSISSIPPI IS CURRENTLY REPORTING CLEAR SKIES AHEAD OF THE FRONT SO WITH THE FORCING OF THE FRONT AND AN UPPER LEVEL SHORTWAVE APPROACHING... REDEVELOPMENT IS DEFINITELY POSSIBLE LATE THIS AFTERNOON AND EVENING. TIMING OF THE FRONT IS CURRENTLY AROUND 10 PM AT THE MISSISSIPPI-ALABAMA STATE LINE...MIDNIGHT ALONG INTERSTATE 65...AND 3AM MISSISSIPPI-GEORGIA STATE LINE. ONCE THE FRONT PUSHES THROUGH THE AREA OVERNIGHT...HIGH PRESSURE BEGINS TO PUSH INTO THE AREA. MUCH DRIER AND COOLER AIR WILL FILTER INTO THE AREA. IN FACT...TEMPERATURES WILL BE WELL BELOW SEASONAL NORMALS. .LONG TERM... ANOTHER COLD FRONT WILL PUSH THROUGH THE STATE ON SATURDAY BRINGING A CHANCE OF RAIN. DECIDED TO CONTINUE CHANCE POPS FOR SATURDAY AND SATURDAY NIGHT. ONCE THIS COLD FRONT PUSHES THROUGH THE AREA...ANOTHER REINFORCING SHOT OF COLD AIR WILL MOVE INTO THE AREA. A STRONG UPPER LEVEL LOW WILL SPIN OVER THE EASTERN U.S. ON SUNDAY AND BEYOND. THIS WILL TRANSLATE INTO WELL BELOW NORMAL TEMPERATURES THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 72 44 73 / 90 10 10 0 ANNISTON 58 73 45 75 / 90 10 10 0 BIRMINGHAM 55 73 46 75 / 90 10 10 0 TUSCALOOSA 55 74 46 77 / 80 10 0 0 CALERA 59 73 47 76 / 90 10 0 0 AUBURN 61 72 49 74 / 80 10 10 0 MONTGOMERY 60 74 50 77 / 90 0 10 0 TROY 65 75 48 78 / 80 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH IN EFFECT FOR AREAS ALONG AND WEST OF INTERSTATE 65. && KNS/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CDT WED MAY 10 2006 ALZ011>015-017>050-111200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 135 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. TWO TO THREE LINES OF SEVERE THUNDERSTORMS ARE LIKELY ACROSS ALL OF CENTRAL ALABAMA THROUGH MIDNIGHT FOR AREAS WEST OF INTERSTATE 65...AND UNTIL 4 AM FOR AREAS EAST OF INTERSTATE 65. FOR AREAS ALONG AND SOUTH OF A LIVINGSTON...LAKE MARTIN...WEST POINT LAKE LINE...THE MAIN THREATS WILL BE TORNADIC STORMS AND FLASH FLOODING. NORTH OF THIS LINE...THE MAIN THREATS WILL BE STRAIGHT LINE WINDS AND FLASH FLOODING. LINES OF THUNDERSTORMS WILL MOVE ACROSS ALABAMA THIS AFTERNOON INTO TONIGHT AS SEVERAL UPPER AIR DISTURBANCES MOVE ACROSS THE REGION. BESIDES HIGH WINDS AND POSSIBLE TORNADOES...IT IS LIKELY SIGNIFICANT FLOODING WILL OCCUR DUE TO THE REPEATED HEAVY RAIN. THIS IS DEVELOPING INTO A DANGEROUS WEATHER SITUATION. KEEP ABREAST OF THE LATEST WEATHER CONDITIONS...BE READY AND KNOW WHAT TO DO IF A WARNING IS ISSUED...AND DO NOT DRIVE INTO FLOODED ROADS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS WILL BECOME GUSTY ON THURSDAY...IN THE WAKE OF THE COLD FRONTAL PASSAGE. GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED...AND A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THROUGH TONIGHT. STEFKOVICH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 4 N LINDEN 32.36N 87.79W
05/10/2006 E0.75 INCH MARENGO AL PARK/FOREST SRVC
PENNEY SIZED HAIL IN CHICKASAW STATE PARK.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST FOSTERS 33.09N 87.62W
05/10/2006 E0 MPH TUSCALOOSA AL LAW ENFORCEMENT
LARGE TREE DOWN IN FOSTERS.
&&
DCWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CDT WED MAY 10 2006 ALZ039-040-102100- DALLAS-MARENGO- 320 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO AND DALLAS COUNTIES UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 10 MILES NORTHEAST OF SELMA TO 17 MILES SOUTHWEST OF ORRVILLE...MOVING SOUTHEAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MARION JUNCTION...SELMA...ORRVILLE...TYLER AND MINTER THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT WED MAY 10 2006 ALZ024-102045- JEFFERSON- 321 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 345 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM GRAYSVILLE TO 8 MILES SOUTHWEST OF HUEYTOWN...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS...MINOR...HUEYTOWN...GRAYSVILLE...GARDENDALE...FULTONDALE AND BIRMINGHAM THROUGH 345 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 PM CDT WED MAY 10 2006 ALZ025-102115- SHELBY- 337 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CHELSEA...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHELBY CO AIRPORT... OAK MOUNTAIN STATE PARK...CHELSEA...ALABASTER AND VANDIVER THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 PM CDT WED MAY 10 2006 ALZ042-044-102115- LOWNDES-MONTGOMERY- 351 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND MONTGOMERY COUNTIES UNTIL 415 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LOWNDESBORO...MOVING SOUTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WHITE HALL... LOWNDESBORO...DANNELLY FIELD...SPRAGUE...SNOWDOUN AND PINTLALA THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down on Lee Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512288.